Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the preservation of Baire category under preimages


Author: Dominikus Noll
Journal: Proc. Amer. Math. Soc. 107 (1989), 847-854
MSC: Primary 54C10; Secondary 46A30
DOI: https://doi.org/10.1090/S0002-9939-1989-0982407-2
MathSciNet review: 982407
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the problem of preservation of Baire category under continuous and feebly open preimages. We obtain a solution by imposing a completeness condition on the fibres $ {f^{ - 1}}(y)$ of the function $ f$ under consideration. Based on a theorem on the invariance of residuality under continuous and nearly feebly open images, we also derive a result concerning the preservation of category under continuous and nearly feebly open preimages. We end up with an open mapping theorem for functions $ f$ of this kind defined on a Čech complete space.


References [Enhancements On Off] (What's this?)

  • [E] R. Engelking, General topology, Warszawa, 1976.
  • [F$ _{1}$] Z. Frolík, Generalizations of the $ {G_\delta }$-property of complete metric spaces, Czech. Math. J. 10 (85) (1960), 359-378.
  • [F$ _{2}$] -, Remarks concerning the invariance of Baire spaces under mappings, Czech. Math. J. 11 (86), (1961), 381-385. MR 0133098 (24:A2932)
  • [HM] R. C. Haworth and R. A. McCoy, Baire spaces, Diss. Math. CXLI.
  • [K] G. Köthe, Topological vector spaces II, Springer-Verlag, New York, 1979. MR 551623 (81g:46001)
  • [Ne] T. Neubrunn, A note on mappings of Baire spaces, Math. Slovaca 27 (1977), 173-176. Erratum: Math. Slovaca 27 (1977), 442. MR 0454910 (56:13153)
  • [N$ _{1}$] D. Noll, Open mapping theorems in topological spaces, Czech. Math. J. 35 (110), (1985), 373-384. MR 803032 (87a:54013)
  • [N$ _{2}$] -, Baire spaces and graph theorems, Proc. Amer. Math. Soc. 96, (1986), 141-151. MR 813827 (87e:54072)
  • [PS] Z. Piotrowski and A. Szymanski, Some remarks on category in topological spaces, Proc. Amer. Math. Soc. 101 (1987), 156-160. MR 897088 (88g:54007)
  • [T] F. Topsoe, Topological games and Čech completeness. General Topology and its Relations to modern Analysis and Algebra V, Fifth Prague Top. Symp., 1981, pp. 613-630. MR 698466 (84g:54027)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 46A30

Retrieve articles in all journals with MSC: 54C10, 46A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0982407-2
Keywords: Fibre-completeness, (nearly) feebly open, (nearly) feebly continuous, Čech completeness, open mapping theorem, preimages of Baire spaces
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society